Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 76, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 9, 2016, 12:23 AM EDT for 7 counties in South Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2016, 12:23 AM EDT (04:23 UTC)
- Expired
- Jul 9, 2016, 1:30 AM EDT
- In force
- 67 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Darlington County, SC, Dillon County, SC, Florence County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 121 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 12:27 AM EDT | TSTM WND DMG | Perkins Crossroads, SC | REPORT OF TREE DOWN AT THE INTERSECTION OF W JOHN PAUL JONES RD AND SAVANNAH GROVE RD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 10:14 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 4.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3204 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.0
The text
As transmitted.
799
WUUS52 KILM 090423
SVRILM
SCC031-033-041-051-067-069-089-090530-
/O.NEW.KILM.SV.W.0076.160709T0423Z-160709T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1223 AM EDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
SOUTHEASTERN MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA...
NORTHWESTERN HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
DARLINGTON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
NORTHERN WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 130 AM EDT
* AT 1221 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FLORENCE TO NEAR SOUTH SUMTER...MOVING EAST AT
55 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FLORENCE...MARION...LAKE CITY...DARLINGTON...MULLINS...
TIMMONSVILLE...JOHNSONVILLE...LATTA...PAMPLICO...LAMAR...QUINBY...
LAKE VIEW...HEMINGWAY...SELLERS...KINGSBURG...SARDIS...HEBRON...
NEW HOPE...SMITHBORO AND BLUE BRICK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 148 AND 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND PREPARE FOR DAMAGING WINDS.
&&
LAT...LON 3450 7985 3436 7914 3418 7892 3377 7931
3377 7934 3363 7944 3375 7999 3377 8000
3382 7991 3388 7988 3389 7994 3395 7997
3399 7989 3408 8003 3409 8008 3416 8015
TIME...MOT...LOC 0421Z 277DEG 47KT 3428 7979 3382 8036
HAIL...0.88IN
WIND...60MPH
$$
RJD3 follow-up statements
307
WWUS52 KILM 090450
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1250 AM EDT SAT JUL 9 2016
SCC031-033-041-051-067-069-089-090530-
/O.CON.KILM.SV.W.0076.000000T0000Z-160709T0530Z/
FLORENCE SC-MARLBORO SC-HORRY SC-DARLINGTON SC-MARION SC-DILLON SC-
WILLIAMSBURG SC-
1250 AM EDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR FLORENCE...SOUTHEASTERN MARLBORO...NORTHWESTERN HORRY...EAST
CENTRAL DARLINGTON...MARION...DILLON AND NORTHERN WILLIAMSBURG
COUNTIES...
AT 1248 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MARION TO NEAR HEBRON...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...MARION...DILLON...LAKE CITY...MULLINS...JOHNSONVILLE...
LATTA...PAMPLICO...QUINBY...LAKE VIEW...HEMINGWAY...SELLERS...
KINGSBURG...HEBRON...NEW HOPE...SMITHBORO...BLUE BRICK...HENRY...
GALIVANTS FERRY AND BRITTONS NECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING AS THESE STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
STAY INDOORS. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3436 7914 3418 7892 3377 7931 3377 7934
3363 7944 3375 7999 3377 8000 3382 7991
3388 7988 3389 7994 3395 7997 3399 7989
3402 7993 3413 7993 3447 7968
TIME...MOT...LOC 0448Z 277DEG 47KT 3424 7939 3378 7996
HAIL...0.75IN
WIND...60MPH
$$
RJD872
WWUS52 KILM 090518
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
118 AM EDT SAT JUL 9 2016
SCC031-069-090526-
/O.CAN.KILM.SV.W.0076.000000T0000Z-160709T0530Z/
MARLBORO SC-DARLINGTON SC-
118 AM EDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARLBORO AND EAST
CENTRAL DARLINGTON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN NORTH CAROLINA...AND NORTHEASTERN SOUTH CAROLINA.
LAT...LON 3436 7914 3418 7892 3377 7931 3377 7934
3363 7944 3371 7979 3400 7969 3416 7956
3441 7940
TIME...MOT...LOC 0516Z 284DEG 46KT 3427 7914 3369 7948
$$
SCC033-041-051-067-089-090530-
/O.CON.KILM.SV.W.0076.000000T0000Z-160709T0530Z/
FLORENCE SC-HORRY SC-MARION SC-DILLON SC-WILLIAMSBURG SC-
118 AM EDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR SOUTHEASTERN FLORENCE...NORTHWESTERN HORRY...MARION...
SOUTHEASTERN DILLON AND NORTHEASTERN WILLIAMSBURG COUNTIES...
AT 116 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAKE VIEW TO HENRY...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARION...MULLINS...JOHNSONVILLE...LATTA...PAMPLICO...LAKE VIEW...
HEMINGWAY...SELLERS...POSTON...KINGSBURG...KEMPER...SMITHBORO...
BLUE BRICK...HENRY...GALIVANTS FERRY...FORK...BRITTONS NECK...
RAINS...GAPWAY AND HANNAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3436 7914 3418 7892 3377 7931 3377 7934
3363 7944 3371 7979 3400 7969 3416 7956
3441 7940
TIME...MOT...LOC 0516Z 284DEG 46KT 3427 7914 3369 7948
HAIL...<.75IN
WIND...60MPH
$$
RJD516
WWUS52 KILM 090533
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
133 AM EDT SAT JUL 9 2016
SCC033-041-051-067-089-090540-
/O.EXP.KILM.SV.W.0076.000000T0000Z-160709T0530Z/
FLORENCE SC-HORRY SC-MARION SC-DILLON SC-WILLIAMSBURG SC-
133 AM EDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLORENCE...
NORTHWESTERN HORRY...MARION...SOUTHEASTERN DILLON AND NORTHEASTERN
WILLIAMSBURG COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED LARGELY OUT OF THE
WARNED AREA AND THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR PORTIONS OF
THE PREVIOUSLY WARNED AREA AND AREAS FURTHER TO THE EAST.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN NORTH CAROLINA...AND NORTHEASTERN SOUTH CAROLINA.
LAT...LON 3436 7914 3418 7892 3377 7931 3377 7934
3363 7944 3371 7979 3400 7969 3416 7956
3441 7940
TIME...MOT...LOC 0528Z 277DEG 47KT 3427 7914 3369 7948
$$
RJDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:12 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 8, 11:12 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1112 PM EDT FRI JUL 8 2016 .SYNOPSIS... Another round of strong to severe thunderstorms will come to an end overnight. Oppressive heat and humidity will continue for one more day on Saturday. A cold front will drop south into the Carolinas Sunday bringing slightly lower temperatures and humidity before returning north Monday. Bermuda high pressure will build westward and dominate the weather through the middle of next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... As of 1100 PM Friday...A Severe Thunderstorm Watch has been issued til 200 am and includes southeast North Carolina and Marlboro and Dillon counties in South Carolina. The organized squall line has made it as far south and east as Robeson and Bladen counties and southwest through Marlboro and Darlington counties. The cold pool generated gust front is becoming apparent, and has recently moved across EYF and near FLO, pressing SE at about 33 kt. As this feature outruns the thunderstorms further to the northwest, we would expect to see a slow weakening trend. Still for the next couple of hours at least, strong to damaging wind gusts and frequent lightning are expected in and near the watch area. After that time, sufficient cooling and stabilization of the boundary layer should help keep strong winds from reaching the surface. Organized convection in association with MCV crossing North Carolina will move offshore overnight, taking the large complex of thunderstorms to the east and offshore. Will show POPs up to categorical/likely trending lower overnight, lastly at the coast. Dropped minimums to the lower to mid 70s with more in the way of upper 70s at the beaches and far southern areas where the large scale associated the effects of the large scale cold pool will be least pronounced. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... As of 300 PM Friday...Although the short term is primarily a temperature forecast it is a difficult one. Previously it was thought that Saturday was to be the hottest of this heat wave. Two things have called that into doubt. First off, today did not grow as hot as forecast in most places. Second, MET guidance has dropped from previous runs, the MET being the model with the better verification as of late. In the end tomorrow may be quite similar to today temperature-wise especially as there is little synoptic change. Today's heat advisory fell short albeit narrowly and will not raise one for tomorrow at this time. Convection will largely be capped as with recent days minus the evening shortwaves so POPs top out at 20 percent. On Sunday mid level flow goes from WNW to WSW allowing for some moistening. The added cloud cover should temper highs by just a few degrees. The capping should also be weakened allowing for isolated convection. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 300 PM Friday...Surface and mid level ridging will be the dominant features during the period. Early next week a shortwave passing north of the area will briefly disrupt the 5h ridge and help keep a weakening front stalled in the region. The remains of the front end up stalled just north of the area into Wed before being lifting north by the rebuilding Bermuda High. Increased moisture associated with the front will increase precip chances early next week and keep daytime temps closer to climo. Mid level ridging re- establishes itself late in the period with temperatures above climo returning. Diurnal convection will be possible each afternoon/evening with the highest pop early in the period, associated with the aforementioned shortwave and stalled front. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... As of 00Z...Periods of MVFR possible in convection tonight and areas of fog towards morning. Otherwise expect VFR with VCSH/VCTS. Latest radar imagery depicts a few SHRA/TSRA moving into the area, with a majority of the convection well upstream. As this activity moves closer, have kept in VCTS/VCSH through the early overnight hours, with brief MVFR possible in any heavier downpour. West- southwest winds around 10 kts, with occasional higher gusts possible. Towards morning, patchy areas of fog are possible, especially inland. After daybreak, conditions improve to VFR, with westerly winds around 10 kts and VCTS/VCSH through the end of the valid taf period. EXTENDED OUTLOOK...Mainly VFR. Possible brief MVFR/IFR during isolated to scattered thunderstorms each day. Possible brief MVFR from fog each morning, particularly over areas where substantial rainfall occurs. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 1100 PM Friday...Expect some tightening of the pressure gradient ahead of organized convection. Sustained SW winds of 15 to 20 kt. This will generate seas of 3 to 5 ft...highest overnight. Strong thunderstorms will move out across the waters late tonight, with the greatest coverage expected across the northern waters. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 300 PM Friday...A little variation for a change in the short term. Most of the period will feature the typical southwesterly flow between the piedmont trough and west atlantic high pressure. Saturday night into Sunday morning the former will push offshore and briefly veer the winds considerably, perhaps even to NW. The trough will lift back inland and reform in its normal position later Sunday allowing for a return of southwesterly flow. Seas are not expected to change much through this variation. LONG TERM /MONDAY THROUGH WEDNESDAY/... As of 300 PM Friday...Bermuda High will maintain southwest flow over the waters through the period. Gradient is a little more defined early in the period and speeds will be in the 10 to 15 kt range. Gradient starts to relax Wed with speeds dropping to 10 kt or less. Seas 2 to 4 ft Mon and Tue drop to 2 to 3 ft Tue night and 2 ft or less Wed. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && NEAR TERM...RJD SHORT TERM...MBB LONG TERM...III AVIATION...SGL
Hazardous weather outlook, Jul 8, 10:32 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1032 PM EDT FRI JUL 8 2016 NCZ087-096-099-105>110-SCZ017-024-100245- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DILLON- 1032 PM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 365 IN EFFECT UNTIL 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDICES MAY EXCEED 105 DEGREES AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. SCZ023-032-033-039-053>056-100245- DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 1032 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE LIKELY LATE TONIGHT. A SEVERE THUNDERSTORM CAN NOT BE RULED OUT. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDICES MAY EXCEED 105 DEGREES AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. AMZ250-252-254-256-100245- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1032 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE EXPECTED TO MOVE OUT ACROSS THE WATERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. 27
In the hours before
Special weather statement, Jul 8, 10:56 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1056 PM EDT FRI JUL 8 2016
NCZ096-105-090400-
BLADEN NC-INLAND PENDER NC-
1056 PM EDT FRI JUL 8 2016
...SPECIAL WEATHER STATEMENT FOR BLADEN AND SOUTHWESTERN PENDER
COUNTIES UNTIL MIDNIGHT EDT...
AT 1056 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WHITE OAK...OR 10 MILES NORTHWEST OF ELIZABETHTOWN...MOVING
SOUTHEAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...ROWAN...BLADENBORO...LAGOON...COUNCIL...WHITE OAK...
ABBOTTSBURG...KELLY...AMMON...JEROME...POINT CASWELL...RUSKIN...
TOBERMORY...BUTTERS...ELKTON...CARVERS...LISBON...EMERSON...
DUART AND BLADEN COMMUNITY COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3466 7833 3460 7830 3455 7825 3457 7824
3438 7809 3442 7856 3445 7862 3445 7866
3447 7867 3446 7882 3447 7886 3451 7884
3456 7886 3464 7881 3469 7881 3474 7886
3483 7890 3485 7880 3486 7850
TIME...MOT...LOC 0256Z 319DEG 41KT 3473 7874
SHKSpecial weather statement, Jul 8, 11:04 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1104 PM EDT FRI JUL 8 2016
NCZ087-096-099-109-SCZ024-033-053-090400-
COLUMBUS NC-BLADEN NC-ROBESON NC-INLAND BRUNSWICK NC-MARION SC-
DILLON SC-INLAND HORRY SC-
1104 PM EDT FRI JUL 8 2016
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BLADEN...COLUMBUS...
SOUTHEASTERN ROBESON...CENTRAL BRUNSWICK...NORTHWESTERN HORRY...
NORTHERN MARION AND SOUTHEASTERN DILLON COUNTIES UNTIL MIDNIGHT
EDT...
AT 1104 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FAIR BLUFF...OR 16 MILES NORTHEAST OF MULLINS...MOVING SOUTHEAST
AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LELAND...WHITEVILLE...MULLINS...TABOR CITY...LORIS...CHADBOURN...
BLADENBORO...BETHEL...LAKE WACCAMAW...FAIR BLUFF...LAKE VIEW...
NORTHWEST...SANDYFIELD...BOARDMAN...ALLSBROOK...WILLIAMS...
HALLSBORO...BISHOP...PHOENIX AND SMITHBORO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 74 BETWEEN MILE MARKERS 372 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 32 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3411 7795 3395 7949 3432 7929 3455 7884
3444 7856 3440 7825 3435 7820 3437 7814
3435 7808
TIME...MOT...LOC 0304Z 325DEG 27KT 3435 7903
SHKLocal storm report, Jul 8, 11:14 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1114 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 1 NNW GRACE HEIGHTS 34.61N 79.70W
07/08/2016 MARLBORO SC DEPT OF HIGHWAYS
REPORT OF TREE DOWN AT INTERSECTION OF STONAWAY ST AND
WEST MAIN ST. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1600190
LACORTELocal storm report, Jul 8, 11:45 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1145 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND DMG 2 WNW DILLON 34.43N 79.40W
07/08/2016 DILLON SC DEPT OF HIGHWAYS
REPORT OF TREE IN ROADWAY ON I-95 AT MILE MARKER 191.
TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1600191
LACORTELocal storm report, Jul 8, 11:46 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1146 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND DMG ROSE HILL 34.18N 79.82W
07/08/2016 FLORENCE SC DEPT OF HIGHWAYS
REPORT OF TREE IN ROADWAY AT INTERSECTION OF SOUTH
SANTIAGO DR AND W PALMETTO ST. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1600192
LACORTELocal storm report, Jul 9, 12:00 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1200 AM EDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND DMG SPRING BRANCH 34.24N 79.40W
07/08/2016 MARION SC DEPT OF HIGHWAYS
REPORT OF TREE DOWN AT INTERSECTION OF W SELLERS RD AND
US 501. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1600193
LACORTEThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:36 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 54 min |
| Jul 8, 10:35 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Marlboro | 55 min |
| Jul 8, 10:45 PM EDT | Special Weather Statement | ILM | Darlington | 60 min |
| Jul 8, 11:04 PM EDT | Special Weather Statement | ILM | Marion | 56 min |
| Jul 8, 11:17 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Horry, Marion | 58 min |
| Jul 8, 11:29 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Horry, Marion | 61 min |
| Jul 8, 11:40 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marlboro | 65 min |
| Jul 9, 12:05 AM EDT | Severe Thunderstorm Warning | ILM | Horry | 55 min |
| Jul 9, 12:31 AM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 29 min |
| Jul 9, 1:07 AM EDT | Special Weather Statement | ILM | Williamsburg | 53 min |
| Jul 9, 1:27 AM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry, Marion, Williamsburg | 63 min |
| Jul 9, 3:14 AM EDT | Heat Advisory | ILM | Darlington, Florence, Georgetown, Horry, Marion, Williamsburg | 12 hr |
| Jul 9, 6:26 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 19 min |
| Jul 9, 6:31 PM EDT | Special Weather Statement | ILM | Williamsburg | 29 min |
| Jul 9, 6:53 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Williamsburg | 31 min |
| Jul 9, 7:40 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 18 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.